Alert archive / Missouri / Flash Flood Warnings in 2007

Flash Flood Warning 237, NWS Springfield, MO

October 8, 2007Newton County, Missouri

NWS Springfield, MO issued this flash flood warning at Oct 8, 2007, 11:49 AM CDT for Newton County, Missouri. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 8, 2007, 11:49 AM CDT (16:49 UTC)
Expired
Oct 8, 2007, 3:00 PM CDT
In force
3 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

County Newton County, MO

The radar

The Springfield radar (KSGF), 92 km from the middle of the area, began a volume at 16:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 8, 1:00 PM CDTFLASH FLOODNeosho, MOSTREETS REMAIN FLOODED WITHIN NEOSHO CITY LIMITS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 71 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 4.8 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 627 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
627 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
887 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 081649
FFWSGF
MOC145-082000-
/O.NEW.KSGF.FF.W.0237.071008T1649Z-071008T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1149 AM CDT MON OCT 8 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL NEWTON COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 300 PM CDT.

* AT 1145 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT     
  RAINFALL FROM THIS MORNING IS FLOODING NUMEROUS STREETS WITHIN     
  NEOSHO.

* RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING. SOME
  LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...NEOSHO.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN 
AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE 
AREAS AND LOW LYING SPOTS.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

LAT...LON 3694 9430 3683 9429 3682 9442 3694 9443

$$

GAGAN
2 follow-up statements
000 
WGUS73 KSGF 081833
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
131 PM CDT MON OCT 8 2007

MOC145-082000-
/O.CON.KSGF.FF.W.0237.000000T0000Z-071008T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEWTON MO-
131 PM CDT MON OCT 8 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
CENTRAL NEWTON COUNTY...

AT 127 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT 
RAINFALL FROM THIS MORNING WAS PRODUCING FLASH FLOODING ACROSS THE 
WARNED AREA. A FEW ROADS WITHIN THE CITY OF NEOSHO REMAIN FLOODED 
AND CLOSED.

RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING. SOME 
LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...NEOSHO.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

LAT...LON 3694 9430 3683 9429 3682 9442 3694 9443
TIME...MOT...LOC 1831Z 180DEG 0KT 3688 9436

$$

GAGAN
000 
WGUS73 KSGF 081954
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
254 PM CDT MON OCT 8 2007

MOC145-082004-
/O.EXP.KSGF.FF.W.0237.000000T0000Z-071008T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEWTON MO-
254 PM CDT MON OCT 8 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 300 PM CDT FOR CENTRAL
NEWTON COUNTY...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO 
RECEDE...ENDING THE FLOOD THREAT. ALL ROADS THAT WERE PREVIOUSLY 
CLOSED ARE NOW OPEN. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT 
IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3694 9430 3683 9429 3682 9442 3694 9443
TIME...MOT...LOC 1954Z 180DEG 0KT 3688 9436

$$

GAGAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Oct 8, 11:37 AM CDT, 12 minutes earlier.

Area forecast discussion, Oct 8, 11:37 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1137 AM CDT MON OCT 8 2007

.DISCUSSION...

THE COLD FRONT CONTINUES TO MAKE DECENT HEADWAY ACROSS THE
REGION...CURRENTLY EXTENDING FROM JUST WEST OF VICHY TO JUST WEST
OF BRANSON. A VERY NARROW...BROKEN BAND OF CONVECTION CONTINUES TO
LINE UP ALONG/JUST BEHIND THE SURFACE FRONT. A SLIGHTLY LESS
NARROW BAND OF POST FRONTAL RAIN EXTENDS FROM NEAR WARSAW THROUGH
ANDERSON. THE MOVEMENT OF THIS SYSTEM MIMICS THE 4KM WRF QUITE
WELL AND HAVE FOLLOWED ITS LEAD ACCORDINGLY FOR THE REST OF TODAY.

RAINFALL HAS ALREADY MOVED OUT OF THE VICINITY OF THE MO/KS BORDER
AND WILL MAINTAIN A DRY AFTERNOON HERE. PERIODS OF SHRA/TSRA WILL
CONTINUE FROM THE LAKE OZARK/VICHY AREA SOUTHWESTWARD THROUGH THE
SPRINGFIELD AND BRANSON AREAS THROUGH ABOUT MID AFTERNOON. POINTS
EASTWARD CAN EXPECT PERIODS OF SHRA/TSRA FOR MOST OF THE AFTERNOON.

TEMPERATURES WILL BE A LITTLE TRICKY TODAY GIVEN CLOUD
COVERAGE/RAIN. HIGHS SHOULD BE REACHED OVER THE EASTERN OZARKS
WITHIN THE HOUR...THEN FALL OFF INTO THE LOWER 70S AFTER RAINFALL
SPREADS OVER THE AREA. HIGHS HAVE ALREADY BEEN REACHED FROM THE
LAKE OZARK/VICHY AREA BACK THROUGH SPRINGFIELD AND BRANSON. SOME
RECOVERY IS EXPECTED AFTER THE RAIN MOVES OUT OF THE AREA...BUT
TEMPS SHOULD STAY IN THE 70S FOR THE MOST PART. OVER WESTERN
ZONES...TEMPS HAVE BEEN THWARTED DUE TO EARLY CLOUDS/RAIN...
HOWEVER SOME CLEARING IS EXPECTED AND TEMPS SHOULD BE ABLE TO EDGE
BACK INTO THE LOWER 70S.

WILL CONTINUE TO MONITOR HOURLY TRENDS AND TWEAK AS NEEDED.
RAINFALL SHOULD BE OUT OF THE EASTERN OZARKS BY SUNSET.

GAGAN

&&

.AVIATION...
SHOWERS AND THUNDERSTORMS WILL OVERSPREAD THE REGION TODAY AS A
COLD FRONT PUSHES INTO THE AREA. THUNDERSTORMS WILL ARRIVE IN JOPLIN
VICINITY BY 14Z...AND SPRINGFIELD BY 16Z. MVFR CEILINGS WILL BECOME
PREVALENT AS THE DAY PROGRESSES. VISIBILITIES WILL ALSO DROP INTO
THE MVFR CATEGORY IN THE SHOWERS. LOCALIZED IFR CONDITIONS WILL
OCCUR IN THE HEAVIER SHOWERS. WINDS WILL SHIFT TO THE NORTHWEST WITH
THE FRONTAL PASSAGE. THE FRONT AND ASSOCIATED PRECIPITATION WILL BE
EAST OF THE TERMINALS BY 21Z. CLEARING WILL TAKE PLACE FROM
THE WEST TONIGHT AS DRIER ADVECTS INTO THE REGION.

FOSTER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

WFO SGF
Hazardous weather outlook, Oct 8, 4:35 AM CDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
435 AM CDT MON OCT 8 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-090945-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
435 AM CDT MON OCT 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

 A COLD FRONT MOVING THROUGH SOUTHEAST KANSAS AND THE MISSOURI
 OZARKS WILL PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS WITH
 LOCALLY HEAVY RAIN POSSIBLE. THE THUNDERSTORMS ARE EXPECTED TO
 REMAIN BELOW SEVERE LIMITS. HOWEVER...ISOLATED AREAS OF FLOODING
 WILL BE POSSIBLE...PRIMARILY NEAR LOW WATER CROSSINGS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

 NO SEVERE WEATHER IS EXPECTED AT THIS TIME. ANOTHER STORM SYSTEM
 WILL BE MOVING INTO THE PLAINS THIS WEEKEND AND COULD PROVIDE
 ADDITIONAL CHANCES FOR THUNDERSTORMS ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

ANGLE

In the hours before

Local storm report, Oct 8, 11:49 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1149 AM CDT MON OCT 08 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1145 AM     FLASH FLOOD      NEOSHO                  36.87N  94.37W
10/08/2007                   NEWTON             MO   EMERGENCY MNGR

            STREETS CLOSED DUE TO FLOODING WITHIN THE CITY LIMITS
            OF NEOSHO.

&&

EVENT NUMBER 00008

BLB

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 12:42 PM CDTSevere Thunderstorm WarningSGFTaney34 min
Oct 8, 1:15 PM CDTSevere Thunderstorm WarningSGFOzark75 min
Oct 8, 2:40 PM CDTFlash Flood WarningSGFShannon6 hr
Oct 8, 2:51 PM CDTSevere Thunderstorm WarningSGFOregon31 min

Nearby

Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.